Idaho, 2012

Wildfire in Idaho, June 26 to 27, 2012

June 26 to 27, 2012 · NWS PIH · 1 event in 1 county or zone

A wildfire began June 26th 3 miles north of Malad City and burned 351 acres.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

A wildfire began June 26th 3 miles north of Malad City and burned 351 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 26, 1:14 PM MST, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 26, 1:14 PM MST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
214 PM MDT TUE JUN 26 2012

.DISCUSSION...CENTER OF UPPER LOW HAS MOVED INTO THE IDAHO
PANHANDLE EARLY THIS AFTERNOON PER SAT IMAGERY. SOME CLOUD COVER
OVER THE CENTRAL MOUNTAINS PER VIS IMAGERY BUT SNAKE PLAIN AND
AREAS EAST REMAIN MAINLY CLOUD FREE. STRONG SURFACE GRADIENT
CONTINUES WITH WINDS REMAINING WELL INTO WIND ADVISORY CRITERIA.
GREATEST PRESSURE GRADIENT CHANGES HAVE MOVED NORTH SO BELIEVE
GRADIENT WILL BEGIN TO RELAX AND WINDS WILL BEGIN TO ABATE OVER
THE NEXT SEVERAL HOURS. WILL LEAVE THE ADVISORY IN PLACE THROUGH
CURRENT EXPIRATION TIME BUT WONT BE SURPRISED IF EVENING SHIFT IS
ABLE TO DROP IT EARLY.

EASTERN IDAHO REMAINS UNDER THE INFLUENCE OF SOUTHWEST FLOW ALOFT
FOR THE FORESEEABLE FUTURE WITH TEMPS RETURNING TO ABOVE NORMAL
LEVELS. NEXT WEAK WAVE KICKS THROUGH THE REGION LATE THURSDAY BUT
SHOULD REMAIN DRY. RIDGE AMPLIFIES LATE FRIDAY INTO SATURDAY AS
NEXT TROUGH APPROACHES COAST. SHORTWAVE TROUGH KICKS THROUGH LATE
SUNDAY INTO MONDAY BUT WEAKENS AS IT MOVES THROUGH THE GREAT
BASIN/NORTHERN ROCKIES. LATEST MODEL RUNS ARE SKIMPY ON MOISTURE
BUT LEFT POPS NEAR CLIMO ESPECIALLY IN NORTHERN TIER ZONES. DMH

&&

.AVIATION...STRONG WINDS WILL CONTINUE THIS AFTERNOON WITH MODERATE
TO STRONG WINDS BEHIND A COLD FRONT THAT PASSED THROUGH THIS
MORNING. LOOK FOR WINDS TO TAPER OFF BY LATE AFTERNOON INTO EARLY
EVENING. WYATT

&&

.FIRE WEATHER...A COLD FRONT HAS MOVED THROUGH THE AREA THIS MORNING
BRINGING MUCH COOLER TEMPERATURES...STRONG WINDS AND HIGHER RELATIVE
HUMIDITY.  LOOK FOR WINDS TO TAPER OFF BY EARLY EVENING. HIGH
PRESSURE WILL BUILD BACK IN BY TOMORROW BRINGING LOWER RELATIVE
HUMIDITY...RELATIVELY LIGHT WINDS..CONTINUED DRIER WEATHER AND
WARMER TEMPERATURES.  BY THURSDAY THROUGH THE WEEKEND LOOK FOR
WARMER THAN NORMAL TEMPERATURES AND LOW RELATIVE HUMIDITY 8 TO 15
PERCENT ACROSS THE AREA.  THE NEXT DISTURBANCE WILL IMPACT THE AREA
SUNDAY INTO MONDAY. WYATT

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING IDZ020-021.

&&
Hazardous weather outlook, Jun 26, 2:03 AM MST, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
303 AM MDT TUE JUN 26 2012

IDZ017>025-031-032-271200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
303 AM MDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS ARE LIKELY TODAY. WINDS WILL DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

VALLE

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, South Central Highlands

When
June 26, 4:00 PM MST to June 27, 10:00 PM MST
Where
South Central Highlands forecast zone
Reported by
Park/Forest Service

A wildfire began June 26th 3 miles north of Malad City and burned 351 acres.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2012Every state in 2012This day in weather historyWarnings in Idaho, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394514.